Dermatologic Manifestations of Colchicine Intoxication


Gurkan A., Oguz M. M. , Cengiz E. B. , Senel S.

PEDIATRIC EMERGENCY CARE, vol.34, no.7, 2018 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 7
  • Publication Date: 2018
  • Doi Number: 10.1097/pec.0000000000001530
  • Title of Journal : PEDIATRIC EMERGENCY CARE

Abstract

Colchicine is an anti-inflammatory drug that has a narrow therapeutic index. Poisoning typically shows 3 phases with systemic symptoms. Gastrointestinal symptoms dominate in the first phase. Dermatologic manifestations usually appear, with skin eruptions in the second phase where multiorgan failure occurs and alopecia in the third phase where organ derangements resolve. Alopecia is a cardinal feature of the third phase, but there is no specifically defined eruption for toxication. Here, we report a case of colchicine intoxication in a 16-year-old girl with maculopapular/purpuric rash and alopecia.